MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, MEDIUM, Ø3.1 X 238MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, MEDIUM, Ø3.1 X 238MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 705077
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient was admitted for a tibial plateau osteosynthesis procedure.During one of the drilling operations, the tip of the drill bit broke off inside the bone and became lodged in the tibia.The drill bit remained in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.It was reported that questions were raised regarding the lifespan of the drill bit and the number of uses.In this relation, it can be pointed out that the stryker instructions for cleaning, sterilization, inspection and maintenance provides information to identify when the device should no longer be reused or is still within specification.When cleaned, sterilized and maintained according to the instructions provided within this document and documents referenced therein, the reusable medical devices maintain their function and biocompatibility over the lifetime of the device.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL BIT AXSOS 3 TI LOCKING, MEDIUM, Ø3.1 X 238MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23636031
Report Number0008031020-2025-02099
Device Sequence Number9317579
Product Code HWE
UDI-Device Identifier07613327083361
UDI-Public07613327083361
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705077
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown